Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Can a thyroid imbalance cause depression or mood swings?

Answer Question
 
Anonymous

Asked by Anonymous at 10:48 AM on Jan. 22, 2013 in Health

Answers (9)
  • YES! Very much so. Get a thyroid supplement to help.
    anestheticsex

    Answer by anestheticsex at 10:49 AM on Jan. 22, 2013

  • I thought that once, but had the doctor check my thyroid and it was normal. She told me it was hormones. She prescribed birth control bills even though I'd had a tubal after my third child.
    SassySue123

    Answer by SassySue123 at 10:53 AM on Jan. 22, 2013

  • Definitely. But other things can cause the same symptoms, too, so it's best to handle thyroid issues under the care of a doctor.
    Ballad

    Answer by Ballad at 10:59 AM on Jan. 22, 2013

  • YES & YES!!! your thyroid controls most of your hormones!!! so if its out of wack it can affect pretty much everything from weight gain/loss to mood swings and so much more -- i had 2/3 of my thyroid removed because it affected me so drastically - in only a matter of couple months my mom said my personality did like a 180 and i felt like i was changing and was moody and i felt like i had no control over what was happening to me and finally my doctor noticed i had a thyroid issue and a fe months later after trying medication that didnt work for me, because i had a thyroid goiter, i ended up getting my thryroid removed and pretty much instantly i became my same old self again!!! it was great!!! i would definatly ask your doctor for a blood test of your thyroid (but keep inmind that if you have a small goiter your levels might be "Normal" as thats exactly what happened to me - my levels were "normal" but i still had all the sypmt
    futurebabykar

    Answer by futurebabykar at 11:30 AM on Jan. 22, 2013

  • still had all the syptoms... and ended up have a goiter that went from nothing to the size of a baseball!!! - good luck and i would talk to your doctor
    futurebabykar

    Answer by futurebabykar at 11:31 AM on Jan. 22, 2013

  • Yes! However, a full work up to rule out other causes for those symptoms is recommended. But yeah, when I don't take my synthroid for awhile, I notice all the symptoms of being hypothyroid... including being an emotional basket case.
    anime_mom619

    Answer by anime_mom619 at 12:23 PM on Jan. 22, 2013

  • Most definitely
    Dardenella

    Answer by Dardenella at 12:56 PM on Jan. 22, 2013

  • Yes, if severe enough it can. I have hypo-thyroidism and mainly feel tired when my levels are low.
    3libras

    Answer by 3libras at 1:38 PM on Jan. 22, 2013

  • yes
    virginiamama71

    Answer by virginiamama71 at 2:52 PM on Jan. 22, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN